File Download
  Links for fulltext
     (May Require Subscription)
Supplementary

Article: A semi-discrete model and its approach to a solution for a wide moving jam in traffic flow

TitleA semi-discrete model and its approach to a solution for a wide moving jam in traffic flow
Authors
KeywordsCar-Following Model
Lagrange Coordinates
Semi-Discrete Model
Wide Moving Jam
Issue Date2012
PublisherElsevier BV. The Journal's web site is located at http://www.elsevier.com/locate/physa
Citation
Physica A: Statistical Mechanics And Its Applications, 2012, v. 391 n. 3, p. 456-463 How to Cite?
AbstractThis paper investigates the analytical and numerical solutions to wide moving jams in traffic flow. Under the framework of the Lagrange coordinates, a semi-discrete model and a continuum model correlate with each other, in which the former model approaches the latter as the increment ΔM in the former model vanishes. This implies that the solution to a wide moving jam in the latter model, which can be analytically derived using the known theory, can be conceivably taken as an approximation to that of the former model. These results were verified through numerical simulations. Because a detailed understanding of the traffic phase "wide moving jam" is very important for the further development of Kerner's three-phase traffic theory, this study helps to explain the empirical features of traffic breakdown and resulting congested traffic patterns that are observed in real traffic. © 2011 Elsevier B.V. All rights reserved.
Persistent Identifierhttp://hdl.handle.net/10722/150618
ISSN
2015 Impact Factor: 1.785
2015 SCImago Journal Rankings: 0.738
ISI Accession Number ID
Funding AgencyGrant Number
National Natural Science Foundation of China11072141
University Research Committee
HKU SPACE201007176059
University of Hong Kong
Shanghai Program for Innovative Research Teams in Universities
Funding Information:

The study was jointly supported by grants from the National Natural Science Foundation of China (11072141), and the University Research Committee and HKU SPACE Research Fund (201007176059), and an Outstanding Researcher Award from the University of Hong Kong, and Shanghai Program for Innovative Research Teams in Universities.

References

 

DC FieldValueLanguage
dc.contributor.authorZhang, Pen_US
dc.contributor.authorWu, CXen_US
dc.contributor.authorWong, SCen_US
dc.date.accessioned2012-06-26T06:06:10Z-
dc.date.available2012-06-26T06:06:10Z-
dc.date.issued2012en_US
dc.identifier.citationPhysica A: Statistical Mechanics And Its Applications, 2012, v. 391 n. 3, p. 456-463en_US
dc.identifier.issn0378-4371en_US
dc.identifier.urihttp://hdl.handle.net/10722/150618-
dc.description.abstractThis paper investigates the analytical and numerical solutions to wide moving jams in traffic flow. Under the framework of the Lagrange coordinates, a semi-discrete model and a continuum model correlate with each other, in which the former model approaches the latter as the increment ΔM in the former model vanishes. This implies that the solution to a wide moving jam in the latter model, which can be analytically derived using the known theory, can be conceivably taken as an approximation to that of the former model. These results were verified through numerical simulations. Because a detailed understanding of the traffic phase "wide moving jam" is very important for the further development of Kerner's three-phase traffic theory, this study helps to explain the empirical features of traffic breakdown and resulting congested traffic patterns that are observed in real traffic. © 2011 Elsevier B.V. All rights reserved.en_US
dc.languageengen_US
dc.publisherElsevier BV. The Journal's web site is located at http://www.elsevier.com/locate/physaen_US
dc.relation.ispartofPhysica A: Statistical Mechanics and its Applicationsen_US
dc.rightsNOTICE: this is the author’s version of a work that was accepted for publication in Physica A: Statistical Mechanics And Its Applications. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Physica A: Statistical Mechanics And Its Applications, 2012, v. 391 n. 3, p. 456-463. DOI: 10.1016/j.physa.2011.08.035-
dc.rightsCreative Commons: Attribution 3.0 Hong Kong License-
dc.subjectCar-Following Modelen_US
dc.subjectLagrange Coordinatesen_US
dc.subjectSemi-Discrete Modelen_US
dc.subjectWide Moving Jamen_US
dc.titleA semi-discrete model and its approach to a solution for a wide moving jam in traffic flowen_US
dc.typeArticleen_US
dc.identifier.emailWong, SC:hhecwsc@hku.hken_US
dc.identifier.authorityWong, SC=rp00191en_US
dc.description.naturepostprinten_US
dc.identifier.doi10.1016/j.physa.2011.08.035en_US
dc.identifier.scopuseid_2-s2.0-80455177039en_US
dc.identifier.hkuros212759-
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-80455177039&selection=ref&src=s&origin=recordpageen_US
dc.identifier.volume391en_US
dc.identifier.issue3en_US
dc.identifier.spage456en_US
dc.identifier.epage463en_US
dc.identifier.isiWOS:000297779500004-
dc.publisher.placeNetherlandsen_US
dc.identifier.scopusauthoridZhang, P=7404158930en_US
dc.identifier.scopusauthoridWu, CX=54399574900en_US
dc.identifier.scopusauthoridWong, SC=24323361400en_US

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats